MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 3 PEG MOD GLEN SZ 2; SHOULDER, PROSTHESIS

ZIMMER BIOMET, INC. 3 PEG MOD GLEN SZ 2; SHOULDER, PROSTHESIS
Catalog Number SAGL2032
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Muscle Weakness/Atrophy (1967); Pain (1994); Loss of Range of Motion (2032); Numbness (2415); Muscle/Tendon Damage (4532)
Date of Event 07/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2023-02337, 0001822565-2023-02341, 0001825034-2023-02038.D10/d11: concomitant medical products: modular post tm cat: sagp0002 lot: 65413028.Versa-dial 46x18x53 hum head cat: 113042 lot: 7157360.Comp primary stem 13mm micro cat: 113613 lot: 65319596.Customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up report will be submitted.H3 other text : product remains implanted.
 
Event or Problem Description
It was reported that patient began to have severe shoulder pain, moderate difficulties completing daily activities, limited range of motion, and muscle weakness approximately ten months post operation.The patient reports sharp popping pain in the anterior shoulder with a twisting motion.No additional patient consequences were reported.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: b4, g3, h2, h3, h6 the reported event was confirmed by review of the provided clinical report.The root cause of the event is traced to non-device related factors; a review the device history records was not performed.The rotator cuff is a group of muscles and tendons that surround the shoulder joint, keeping the head of the humerus firmly within the shallow socket of the shoulder.Rotator cuff injuries occur most often in people who repeatedly perform overhead motions or experience any sort of trauma to the shoulder.Degenerative tears can also occur because of gradual wearing down of the tendon.This degeneration naturally occurs as we age.Factors that lead to degenerative tears include repetitive stress, lack of blood supply, bone spurs, and increased age.Common symptoms of a rotator cuff tear include pain at rest or with activity, weakness, and crepitus.Typically, an anatomic shoulder is performed when the rotator cuff is stable and intact, and a reverse shoulder is performed for an insufficient rotator cuff.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional information to report.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.D10: associated product information, part (lot): 113042 (7157360).118001 (j7245080).113613 (65319596).Unknown stryker cement.Upon receiving additional information about the reported event, it was determined to be not reportable, as it indicates the patient underwent a reverse total shoulder procedure due to rotator cuff failure.The previous reports should be voided.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that a patient had a right anatomical total shoulder arthroplasty.Approximately ten (10) months later, the patient began to have severe shoulder pain, moderate difficulties completing daily activities, limited range of motion, and muscle weakness with reports of sharp popping pain in the anterior shoulder with a twisting motion.A shoulder aspirate was negative for infection and a ct scan displayed subscapularis full thickness tear.Subsequently, eight (8) months after the symptoms presented, the patient underwent a conversion to a reverse total shoulder arthroplasty due to rotator cuff dysfunction.All implants, except for the stem, were revised and the patient was study complete.Attempts have been made, and no further information has been provided.

Brand Name
3 PEG MOD GLEN SZ 2
Common Device Name
SHOULDER, PROSTHESIS
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17650397
Report Number0001822565-2023-02336
Device Sequence Number15080581
Product Code KWS
UDI-Device Identifier00889024574243
UDI-Public(01)00889024574243(17)280531(10)64748989
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K191814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSAGL2032
Device Lot Number64748989
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2023
Supplement Date Received by Manufacturer10/03/2023
10/26/2023
06/03/2024
Initial Report FDA Received Date08/30/2023
Supplement Report FDA Received Date10/25/2023
11/08/2023
06/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/13/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Other;
Patient SexFemale
Patient Weight81 KG